# SDR CA000706021

- Difficulty date: June 26, 2000
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 19,311 hours
- Engine: Lyc LTIO540J2BD
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Seal
- Part number: LW13904
- Condition: Leaking
- Location: Oil Filter
- Part time: 149 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: E, A

## Discrepancy

(CAN) PILOT REPORTED OBSRVING WHITE FUMES COMING OUT OF LT ENGINE DURING CRUISE. EMERGENCY  FIRE DRILL CARRRIED OUT & FIRE OUT. INVESTESTIGATION ON GROUND CONDUCTED, FOUND FIRE DAMAGE TO HIGH TENSION MAGNETO LEADS, OIL HOSES, HYDRAULIC & FUEL HOSES & ELECTRIC WIRINGS. MAGNETO , FUEL PUMP, HYD PUMP, VACUUM PUMP WIRE AFFECTED. OIL STAINS REMAINING WITHIN AREA BETWEEN FIREWALL & AFT OF CRANKCASE ACCESSORY HOUSING & FIRE CONTAINED WITHIN AREA ONLY ATTEMPTED TO FIND CAUSE OF FIRE, FUEL PUMP TURNED ON, & NO FUEL LEAKAGE EVIDENT FROM PUMP & HOSES, DRY MOTOR RUN ALSO CARRIED OUT, & DISCOVERED FRESH OIL DRIPPING THROUGH PRESSURE FILTER OIL SEAL AS REFERRED ABOVE.
